MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS INSERTION HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.046
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Facility telephone is not available for reporting.Initial reporter is synthes sales consultant.(b)(4).Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 12.0mm/8.00 mm protection sleeve will not insert through the hole labeled ¿120 degrees¿ on the percutaneous insertion handle.There is no patient or procedure involved.This report is for one (1) percutaneous insertion handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was conducted.The report indicates that the: part no.: 03.010.046, lot no.: 1436102, manufacturing location: haegendorf, release to warehouse date: 10.Jul.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: it was reported that the 12.0mm/8.00 mm protection sleeve will not insert through the hole labeled ¿120 degrees¿ on the percutaneous insertion handle.There is no patient or procedure involved.The returned insertion handle was examined and the reported complaint condition was able to be confirmed as post manufacturing damage to the hole was observed.The protection sleeve in question was not returned, as such the complaint condition was unable to be replicated at customer quality (cq).However, the damage is encroaching on the hole diameter and therefore it would cause the reported complaint condition of a protection sleeve not able to be inserted into the hole.The returned insertion handle was manufactured in july 2006 and is over 11 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawings for the returned device were reviewed: the design, materials and finishing processes were found to be appropriate for the intended use of this device.The percutaneous insertion handle (03.010.046) is routinely used during the insertion of femoral and tibial nails including those in the titanium cannulated retrograde/antegrade femoral nail system and the suprapatellar instrumentation for titanium cannulated tibial nails system among others.No dimensional analysis was performed for the returned device as it is visually confirmed that the hole size is smaller now due to the post manufacturing damage.The most likely root cause for this post manufacturing damage is rough handling during 11+ years of use.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS INSERTION HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7427140
Report Number2939274-2018-51642
Device Sequence Number1453227
Product Code LXH
UDI-Device Identifier10886982067180
UDI-Public(01)10886982067180(10)1436102
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.046
Device Lot Number1436102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1